Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 44, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 23, 2007, 5:09 AM CDT for Cuming County, Nebraska. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 5:09 AM CDT (10:09 UTC)
- Expired
- Aug 23, 2007, 9:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Cuming County, NE
The radar
The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 6:00 AM CDT | FLASH FLOOD | 5 E Wisner, NE | PLUM CREEK CAUSED FLOODING ACROSS COUNTY ROAD LINK 20A AND ALSO SEVERAL GRAVEL ROADS IN THE AREA. |
| Aug 23, 7:03 AM CDT | FLOOD | 5 Sw West Point, NE | MOST SMALL STREAMS OUT OF THEIR BANKS AND FLOODING FIELDS IN THE MONTEREY AREA. PEBBLE CREEK ROSE 1 FOOT IN 15 MINUTES. |
| Aug 23, 7:03 AM CDT | FLASH FLOOD | 5 Sw West Point, NE | MOST SMALL STREAMS OUT OF THEIR BANKS AND FLOODING FIELDS IN THE MONTEREY AREA. PEBBLE CREEK ROSE 1 FOOT IN 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -282 m²/s²
- 0-3 km storm-relative helicity
- -305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 231011 FFWOAX NEC039-231415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 509 AM CDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... CUMING COUNTY IN NORTHEAST NEBRASKA... * UNTIL 915 AM CDT * AT 505 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING PRODUCING THUNDERSTORMS WILL MOVE ACROSS CUMING COUNTY THROUGH AT LEAST 630 AM. THESE STORMS COULD DROP AN ADDITIONAL INCH OR SO OF RAIN WHICH IS ON TOP OF THE 1 OR 2 INCHES THAT FELL SINCE MIDNIGHT AND THE 1 TO 3 INCHES THAT FELL WEDNESDAY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WISNER AND BANCROFT A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT UTILITY VEHICLES. LAT...LON 4175 9702 4175 9656 4209 9656 4209 9701 $$ CHERMOK
1 follow-up statement
000 WGUS73 KOAX 231401 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 901 AM CDT THU AUG 23 2007 NEC039-231406- CUMING NE- 856 AM CDT THU AUG 23 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CUMING COUNTY... AFTER COMMUNICATIONS WITH LAW ENFORCMENT IN CUMING COUNTY...NO SIGNIFICANT FLOODING WAS OBSERVED AS OF 845 AM. HOWEVER...RAINFALL OF 2 TO 4 INCHES FELL ACROSS MUCH OF THE AREA SINCE WEDNESDAY MORNING. THAT HEAVY RAIN WILL CAUSE MANY CREEKS TO RISE INTO THIS AFTERNOON AND SOME LOWLAND FLOODING MAY YET DEVELOP. LISTEN FOR LATER STATEMENTS OR INFORMATION ON ANY FLOODING IF IT DEVELOPS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 PM THIS EVENING. LAT...LON 4175 9702 4175 9656 4209 9656 4209 9701 $$ JR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:29 PM CDT, 14 hours 40 minutes earlier.
Area forecast discussion, Aug 22, 2:29 PM CDT, 14 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
229 PM CDT WED AUG 22 2007
.DISCUSSION...
SEVERE THUNDERSTORM AND HEAVY RAIN THREAT THROUGH FRIDAY ARE THE
PRIMARY FORECAST CONCERNS.
CONVECTION CONTINUED TO FIRE IN THE NORTHERN CWA INTO THE
AFTERNOON AFTER A SOMEWHAT BUSY EARLY MORNING OF STRONG
THUNDERSTORMS PRODUCING HAIL AND HEAVY RAIN. THIS CONVECTION IN
THE NORTH HAS PUSHED A COLD POOL SOUTH INTO THE OMAHA METRO AREA
EARLY THIS AFTERNOON WITH SCATTERED SHOWERS/STORMS FIRING ALONG
THAT. SOUTH OF THIS OUTFLOW...TEMPERATURES WERE WARMING INTO THE
LOWER 90S WITH DEW POINT NEAR 70. LATEST SPC MESOSCALE RUC DATA
SHOWED MIXED LAYER CAPES TOPPING 3000 J/KG IN SOUTHEAST NEBRASKA
WITH WEAKENING CAP. SATELLITE SHOWS CUMULUS FIELD INCREASING IN
FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. WILL WATCH THIS AREA
FOR SURFACE BASED STORM DEVELOPMENT AS THE AFTERNOON WEARS ON. IF
STORMS DO FIRE...AMOUNT OF INSTABILITY WOULD SUGGEST LARGE HAIL
THREAT. HOWEVER EFFECTIVE BULK SHEAR IS ONLY MODEST AROUND 25 TO
30 KTS...PULSE SEVERE STORMS SHOULD BE THE PRIMARY MODE. BUT LOW
LEVEL WIND SHEAR WILL BE MAXIMIZED ALONG OUTFLOW BOUNDARY WHERE
SOUTHERLY FLOW AHEAD AND EASTERLY FLOW BEHIND IT LEAD TO POCKETS
OF SUFFICIENT HELICITY TO PRODUCE A BRIEF SPIN UP UNDER A
DEVELOPING UPDRAFT.
TO THE NORTH OF THE OUTFLOW BOUNDARY/FRONT...WARM ADVECTION AHEAD
OF WEAK SHORTWAVE WILL MAINTAIN ELEVATED CONVECTION INTO THE
EVENING. COVERAGE AND INTENSITY SHOULD INCREASE AS LOW LEVEL JET
ACCELERATES AFTER DARK. THIS AREA HAS RECEIVED SEVERAL INCHES OF
RAIN OVER THE PAST SEVERAL DAYS...AND DEEP ATMOSPHERIC MOISTURE
WILL REMAIN IN PLACE WITH PRECIPITABLE WATER VALUES HOVERING
AROUND 2 INCHES. ALREADY ISSUED A FLASH FLOOD WATCH FOR THE
NORTHERN HALF OF THE CWA FOR TONIGHT...AND WILL CONTINUE THAT.
QUESTION WILL BE IF ONE IS NEEDED FOR THE SOUTHERN HALF OF THE CWA
THURSDAY OR FRIDAY AS AFOREMENTIONED FRONTAL/OUTFLOW BOUNDARY STALLS
JUST SOUTH OF THE AREA.
RAIN WILL GRADUALLY MOVE TO THE EAST THURSDAY MORNING...LEAVING
FRONTAL BOUNDARY OVER THE SOUTHERN CWA. SUBSIDENCE IN WAKE OF
MORNING CONVECTION SHOULD HOLD OFF MOST OF THE PRECIPITATION
THROUGH THE AFTERNOON...WITH CHANCES INCREASING THURSDAY NIGHT AS
APPROACHING SHORTWAVE INDUCES ISENTROPIC UPGLIDE OVER FRONTAL
BOUNDARY. AGAIN HEAVY RAIN IS POSSIBLE WITH LARGE HAIL A MINOR
THREAT.
FRONT WILL GRADUALLY MAKE A SOUTHERLY PUSH DURING THE DAY FRIDAY
LEAVING THE SOUTHERN CWA WITH THE BEST CHANCE FOR OVERRUNNING
PRECIPITATION. HAVE KEPT CHANCES GOING AS FAR NORTH AS NORTHEAST
NEBRASKA FOR NOW...BUT THAT MAY BE A BIT PESSIMISTIC. THEN
LINGERING PRECIP IN THE SOUTH FRIDAY NIGHT SHOULD BE THE END OF
THE RAIN FOR THE WEEKEND. THE NEXT CHANCE FOR RAIN WILL COME
NEXT WEEK...MOST LIKELY TUESDAY...AS ANOTHER FRONTAL BOUNDARY
DROPS INTO THE AREA.
TEMPERATURES THROUGH FRIDAY WILL BE AFFECTED GREATLY BY
CLOUDS/PRECIP. TEMPS THIS AFTERNOON ARE HOLDING IN THE MID 60S
UNDER THE CLOUDS...AND A SIMILAR REGIME IS EXPECTED THURSDAY AND
MAYBE EVEN FRIDAY. IN FACT ETA MOS GUIDANCE HAS A HIGH OF 71 FOR
OMAHA ON FRIDAY. HAVE NOT GONE THIS COOL...BUT HIGHS IN THE 70S
LOOK LIKELY IN NORTHEAST NEBRASKA THURSDAY AND MUCH OF THE CWA ON
FRIDAY. SOMEWHAT DRIER AIR WILL ALSO SPREAD SOUTH BEHIND THE
FRONT...PUSHING DEW POINTS AT LEAST INTO THE LOWER 60S IF NOT 50S.
MORNING LOWS COULD MIMIC THESE DEW POINT TEMPS BY SATURDAY MORNING
IF WE CAN GET RID OF THE CLOUD COVER. WARMING TREND SATURDAY
THROUGH MONDAY OR TUESDAY AHEAD OF THE NEXT FRONT SHOULD PUT TEMPS
BACK INTO THE LOWER 90S.
&&
.AVIATION...
WITH OUTFLOW BOUNDARY TO THE SOUTH OF ALL TAF SITES...COOLER
EASTERLY FLOW WILL PROMOTE AREAS OF LOW CLOUDS...ESPECIALLY WHEN
COMBINED WITH EXPECTED RAINFALL. WILL LIKELY SEE PATCHY IFR
CONDITIONS OUTSIDE OF THUNDERSTORMS THROUGH 18Z THURSDAY. HOWEVER
THUNDERSTORMS SHOULD BE WIDESPREAD IN KOFK AREA THROUGH THE
PERIOD...AND BECOME MORE WIDESPREAD AT KLNK AND KOMA BEFORE 06Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NEZ011-012-
015>018-030>034-042>045.
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ043-055-056.
&&
DERGAN/FOBERTHazardous weather outlook, Aug 22, 10:50 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1050 PM CDT WED AUG 22 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231800- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1050 PM CDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...OVERNIGHT AND THURSDAY A FLASH FLOOD WATCH IS IN EFFECT THROUGH 7 AM FOR ALL OF NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWESTERN IOWA. HEAVY RAIN IS POSSIBLE WITH THESE THUNDERSTORMS. RECENT HEAVY RAINS HAVE ALREADY SATURATED THE GROUND IN SOME AREAS AND ANY ADDITIONAL RAINFALL WILL RUNOFF TO ALREADY SWOLLEN CREEK BEDS AND LOW LYING AREAS. A FRONTAL BOUNDARY EXTENDING ACROSS THE KANSAS AND NEBRASKA BORDER WILL REMAIN DRAPED ACROSS THE AREA AND WILL BE THE FOCUS FOR CONTINUED THUNDERSTORM DEVELOPMENT. AS A LOW LEVEL JET MOVES INTO THE REGION OVERNIGHT...THUNDERSTORMS ARE EXPECTED TO CONTINUE WELL NORTH OF THIS BOUNDARY ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY...ESPECIALLY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ONCE AGAIN THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE URGED TO CALL IN HEAVY RAINFALL AMOUNTS AND ANY REPORTS OF FLOODING. GRIFFIS
In the hours before
Local storm report, Aug 22, 11:31 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1131 PM CDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN 2 W PACIFIC JUNCTION 41.02N 95.84W
08/22/2007 M1.20 INCH MILLS IA TRAINED SPOTTER
&&
DEWALDLocal storm report, Aug 23, 12:32 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1232 AM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL 7 S DECATUR 41.91N 96.25W
08/22/2007 E1.75 INCH BURT NE PUBLIC
HEAVY RAIN WITH 2.00 INCHES IN 60 MINUTES.
0755 AM HAIL 2 E ONAWA 42.03N 96.05W
08/22/2007 E0.88 INCH MONONA IA LAW ENFORCEMENT
0840 AM HAIL 3 N THURSTON 42.22N 96.70W
08/22/2007 M0.88 INCH THURSTON NE EMERGENCY MNGR
ALSO 50 MPH WINDS
0950 AM HAIL 4 SW ELGIN 41.94N 98.14W
08/22/2007 E0.75 INCH ANTELOPE NE PUBLIC
0440 PM HEAVY RAIN NORFOLK 42.03N 97.42W
08/22/2007 M2.62 INCH MADISON NE OFFICIAL NWS OBS
0440 PM FLASH FLOOD MADISON 41.83N 97.46W
08/22/2007 MADISON NE LAW ENFORCEMENT
NO MAIN ROADS CLOSED AT THIS TIME...BUT NUMEROUS COUNTY
ROADS MAY HAVE PROBLEMS DUE TO THE HIGH WATER...MAINLY IN
LOW LYING AREAS.
0440 PM FLASH FLOOD ALBION 41.69N 98.00W
08/22/2007 BOONE NE EMERGENCY MNGR
NO MAIN ROADS CLOSED...BUT NUMEROUS COUNTY ROADS MAY HAVE
PROBLEMS DUE TO THE HIGH WATER...MAINLY IN LOW LYING
AREAS.
0440 PM FLASH FLOOD TILDEN 42.04N 97.83W
08/22/2007 ANTELOPE NE LAW ENFORCEMENT
WATER RISING NEAR A COUNTY ROAD ALONG HIGHWAY 275. NO
MAIN ROADS CLOSED AT THIS TIME...BUT NUMEROUS COUNTY
ROADS MAY HAVE PROBLEMS DUE TO THE HIGH WATER...MAINLY
LOW LYING AREAS.
0600 PM FLASH FLOOD WEST POINT 41.84N 96.71W
08/22/2007 CUMING NE LAW ENFORCEMENT
HIGH WATER AFFECTING MANY COUNTY ROADS...MAINLY IN LOW
LYING AREAS.
0635 PM HAIL 5 NW MURRAY 40.97N 96.00W
08/22/2007 E0.75 INCH CASS NE PUBLIC
0715 PM HAIL 6 NW FAIRBURY 40.20N 97.26W
08/22/2007 E0.75 INCH JEFFERSON NE EMERGENCY MNGR
OCCURRED IN POWELL.
1100 PM HEAVY RAIN CRETE 40.63N 96.96W
08/22/2007 M1.42 INCH SALINE NE EMERGENCY MNGR
1100 PM HEAVY RAIN FRIEND 40.65N 97.28W
08/22/2007 M1.91 INCH SALINE NE EMERGENCY MNGR
1100 PM HEAVY RAIN TOBIAS 40.42N 97.34W
08/22/2007 M1.35 INCH SALINE NE EMERGENCY MNGR
1100 PM HEAVY RAIN 4 W WILBER 40.48N 97.04W
08/22/2007 M1.75 INCH SALINE NE EMERGENCY MNGR
1100 PM HEAVY RAIN WILBER 40.48N 96.96W
08/22/2007 M1.61 INCH SALINE NE EMERGENCY MNGR
1130 PM HEAVY RAIN 2 W PACIFIC JUNCTION 41.02N 95.84W
08/22/2007 M1.20 INCH MILLS IA TRAINED SPOTTER
&&
CHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:16 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 29 min |
| Aug 22, 7:43 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster | 47 min |
| Aug 23, 2:44 AM CDT | Flash Flood Warning | OAX | Cedar, Knox, Pierce, Wayne | 6 hr |
| Aug 23, 4:21 AM CDT | Flash Flood Warning | OAX | Thurston | 6 hr |
| Aug 23, 4:21 AM CDT | Flash Flood Warning | OAX | Stanton, Thurston | 6 hr |
| Aug 23, 8:32 AM CDT | River Flood Warning | OAX | Stanton | 6 hr |
| Aug 23, 8:32 AM CDT | River Flood Warning | OAX | Cuming | 19 hr |
| Aug 23, 8:32 AM CDT | River Flood Warning | OAX | Dodge | 19 hr |
| Aug 23, 3:39 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 12 hr |
| Aug 23, 6:37 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Otoe | 38 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.